Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Pain in the left side of abdomen. Possible causes?

User rating for this question
Answered by

General Surgeon
Practicing since : 1980
Answered : 2130 Questions
I have a pain in my mid left hand side of my stomach it has been there for 3 days what could it be?
Posted Mon, 21 May 2012 in Abdominal Pain
Answered by Dr. Rajinder Bajoria 14 minutes later

Thanks for nice query.     

Pain in the left hand side of abdomen in a 54 year old women for the last 3 days can be due to many reasons.

As you have not mentioned about the severity (scale of 1 to 10), character (burning/gripping/squeezing) and relationship with meal or medication is also important. Do you have any other associated symptoms like fever, bowel movements, appetite. Any other medical conditions play a good role to assist you better. It will definitely help to make better comment.

A simple pain in a person mild infection like amoebiasis or acid peptic disease flashes to my mind. Both of which are benign and can be controlled. Acid peptic disease can be controlled with over the counter anti ulcer medicines.

If pain is not relived by simple antacids or anti amoebic drugs, it would be better to get examined and investigated.

Let me know if you wish me to assist further.

‘Hope I have answered your query, I will be available to answer your follow up queries, “Wish you Good Health and trouble free speedy recovery”

Above answer was peer-reviewed by
Follow-up: Pain in the left side of abdomen. Possible causes? 20 hours later
I do have acid reflex syndrome on a scale of 1 to 10 I would have to say a 4 no fever, nothing else just a dull pain. Thanks and have a great day.
Answered by Dr. Rajinder Bajoria 4 hours later
Thanks for writing back.
It seems you have an acid peptic disorder associated with reflux. I would suggest the following:
a. Eat frequent meals ( every 3-4 hours)
b. Avoid caffeine, smoking and alcohol
c. You can take Tablet Prevacid OTC once daily 1 hour before meals. This has a proton pump inhibitor which is one of the best drugs for such a problem.
d. If the symptoms persist even after treatment, see a physician. We would need testing for Helicobacter pylori and further treatment would depend on that.
Hope this helps. I would be available for follow ups.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor